Hail, Boone
- When
- March 2, 6:10 PM CST
- Where
- Boone County, 0.89 mi SW of Lead Hill
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.410, -92.910
March began with a near miss in Arkansas on the 2nd/3rd. Several inches of rain were in the forecast across the region, which was nothing new.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
March began with a near miss in Arkansas on the 2nd/3rd. Several inches of rain were in the forecast across the region, which was nothing new. Wet weather was the norm going all the way back to 2018, and this much precipitation in a short period of time would have led to widespread flooding. In the end, while one to two inches of rain fell in southern sections of the state, the expected deluge shifted toward the Gulf Coast. Two to over five inches of rain dumped from eastern Texas to Georgia. However a few storms produced hail that was nearly severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 2, 5:35 PM CST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 535 PM CST Mon Mar 2 2020 .AVIATION... Isolated rainshowers and thunderstorms will continue to develop across the state this evening. After the thunderstorm threat passes tonight, MVFR ceilings will be possible until early Tuesday morning. VFR conditions are expected the rest of the day Tuesday. && .PREV DISCUSSION...(ISSUED 229 PM CST Mon Mar 2 2020) SHORT TERM...Tonight Through Wednesday Night Latest sfc observations indicate a low on the N/Wrn periphery of the Natural State, with a stationary front along the AR/MO border. Strong S/Wrly winds continue to fuel WA/moisture advection into the fcst area, with dewpoints in the upper-50s to low-60s from N to S. Clearing skies over Nrn AR has allowed for effective diurnal heating with a cu field over much of the N, and even some towering cu on the latest hi-res sat imagery. Primary headline for Mon evening remains as a threat for strong to severe thunderstorms to develop, with SPC continuing a SLGT risk over much of N/Ern AR at the 20Z update. Short term guidance has been progging storm development this evening over parts of Nrn AR along a stationary boundary, with modest sfc buoyancy and bulk shear in place. Fcst soundings also depict enlargening hodographs into the evening hours as an 850 hPa LLJ develops. With these factors in mind, the primary threats remain damaging hail and winds within the highlighted risk area by SPC, however a tornado cannot be ruled out either, given large low-level SRH values around 200 m2/s2. As the sfc low lifts towards the N/E through Mon night, a tailing cold front will move through state, likely driving another round of storms along its leading edge. The cold front should be clear of the state by Tues morning, filtering slightly cooler air into the region through the day. Following the fropa, PoPs will persist S of the I40 corridor as a new sfc low develops in N/E TX, through the end of the period. LONG TERM...Thursday Through Monday The extended period will have a rainy start as an upper level low moving through central/southern Texas pushes eastward through the Lower Mississippi Valley region. The rain chances and rainfall amounts are expected to be highest across southern Arkansas where better forcing and warmer/more moist air will be present. Another upper level low moving across the Great Lakes Region and attendant cold front should also move east of the Natural State by Thursday afternoon, which will bring slightly cooler and drier air to the sate. Windy conditions will be possible on Thursday, especially across the eastern portions of the state where gusts could reach up to 20 mph. By Friday, high pressure will be in place over the area, with northerly flow and drier weather lingering through the weekend. Another storm system will approach the state, which will bring chances for rain back to the forecast through early next week. High temperatures through the period will remain in the 50s/60s. Low temperatures will generally stay in the 40s and 50s, however portions of northern Arkansas could see lows in the mid to upper 30s Friday and Saturday morning behind the aforementioned cold front. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...SHELTON
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 706 AM CST Mon Mar 2 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 706 AM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Thunderstorms will be possible today and tonight as a cold front moves through the area. A few of the storms could be strong to severe with large hail and gusty winds the primary concern. The best chances will be during the mid to late afternoon over the eastern portion of the state. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Unsettled weather will persist into early Thursday. A frontal boundary will meander over southern Arkansas, while an upper level storm system eventually moves through the region. Several rounds of showers, and a few thunderstorms, will affect primarily the southern half of the state. High pressure will build into the region later this week, with drier conditions expected. .Spotter Information Statement... Spotter activation may be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
522 PM CST Mon Mar 2 2020
ARZ004-005-030000-
Baxter AR-Marion AR-
522 PM CST Mon Mar 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND
NORTHWESTERN BAXTER COUNTIES UNTIL 600 PM CST...
At 522 PM CST, Doppler radar was tracking a strong thunderstorm near
Lead Hill, or 13 miles west of Bull Shoals, moving northeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bull Shoals... Lakeview in Baxter County...
Arkawana... Price Place...
Gamaliel Landing... Ozark Isle...
Lakeway... Midway in Baxter County...
Clarkridge... Oakland...
Peel... Three Brothers...
Gamaliel... Bull Shoals Lake...
Norfork Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 100 AM CST for north central
Arkansas.
LAT...LON 3642 9222 3633 9281 3647 9287 3647 9286
3650 9285 3650 9227
TIME...MOT...LOC 2322Z 246DEG 28KT 3640 9283
67Special Weather Statement National Weather Service Little Rock AR 558 PM CST Mon Mar 2 2020 ARZ005-006-030030- Baxter AR-Fulton AR- 558 PM CST Mon Mar 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAXTER AND NORTHWESTERN FULTON COUNTIES UNTIL 630 PM CST... At 556 PM CST, Doppler radar was tracking a strong thunderstorm near Gamaliel Landing, or 13 miles northeast of Mountain Home, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ott... Gamaliel Landing... Gamaliel... Norfork Lake... A Tornado Watch remains in effect until 100 AM CST for north central Arkansas. && LAT...LON 3649 9194 3641 9226 3650 9231 3650 9195 TIME...MOT...LOC 2356Z 254DEG 18KT 3648 9221 46
The Springfield radar (KSGF), 102 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, March 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 880199, 880200.